MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 11.0MM TI HELICAL BLADE 80MM; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 11.0MM TI HELICAL BLADE 80MM; ROD, FIXATION, INTRAMEDULLARY
Model Number 456.301
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is unknown.It is unknown when the event occurred.(b)(4).Product investigation has not been completed; no conclusion could be drawn, as no product was received.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a hardware removal and revision was performed on (b)(6) 2017.The patient was originally implanted with a trochanteric fixation nail, helical blade, and unknown screws on a unknown date.The patient subsequently experienced a non-union and these parts were removed.The removed devices were intact.The patient was revised to a plate.There was no surgical delay.No information regarding the patient status as well the procedure status was provided.This complaint involves three (3) parts.This report is for a helical blade.(b)(4).
 
Additional Manufacturer Narrative
Device history records (dhr) review was completed for part# 456.301, lot# 7912846.Manufacturing location: (b)(4), manufacturing date: jan 29, 2015.A review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 11.0mm ti helical blade 80mm nonsterile product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11.0MM TI HELICAL BLADE 80MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7175064
Report Number2939274-2018-50124
Device Sequence Number16159054
Product Code HSB
UDI-Device Identifier10886982226631
UDI-Public(01)10886982226631(10)7912846
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number456.301
Device Catalogue Number456.301
Device Lot Number7912846
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/12/2017
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date01/09/2018
Supplement Report FDA Received Date01/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR